MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2020 and (b)(6) 2020.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that lens was explanted from patient¿s right eye in secondary surgical procedure.Reason for explant was provided as for power.Reportedly there was incision enlargement required during the explant procedure.There was no vitrectomy and no sutures required.The lens was removed in one piece.No further information provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received and it was learnt that lens with same model and lower diopter of +22.0 was used as replacement for the patient.At discharge the patient was in stable condition.Section b3: date of event: on (b)(6) 2020.Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 3/31/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed what appears to be dried blood and viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.After cleaning the lens no cosmetic defects were observed and no issues were identified.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed no other complaints for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9951990
Report Number9614546-2020-00187
Device Sequence Number19518488
Product Code POE
UDI-Device Identifier05050474605862
UDI-Public(01)05050474605862(17)230627
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/14/2020
10/25/2020
Initial Report FDA Received Date04/12/2020
Supplement Report FDA Received Date05/07/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Date Report Sent to FDA01/01/2005